Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

159 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest an alternative blood thinner in place of Xarelto which does not cause ulcers

Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3919 Questions

default
Posted on Wed, 5 Dec 2018 in Medicines and Side Effects
Question: I have leg ulcers (open sores) that started to appear after I switched blood thinners from Wafarin to Xarelto. Is there another blood thinner that doesn't list skin blisters and skin peeling as a side effect like Xarelto does?
doctor
Answered by Dr. Ivo Ditah 1 hour later
Brief Answer:
Plavix has a similar side effect!

Detailed Answer:

Hi and thanks so much for this query.

This is a pretty common side effect with most of the oral anticoagulants including plavix. I will recommend that you go ahead and monitor this blistering. Often, it gets better and we do not need to switch medications. Changing too early might ruin us of this chance of getting over this.

Hope this helps.

Regards,
Dr. Ivo Ditah, Internal Medicine Specialist


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on